MAUDE Adverse Event Report: COOK INC APPROACH CTO MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC APPROACH CTO MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/03/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
During a pad procedure the wire tip separated while crossing the lesion.The tip remained in the patient but was able to be snared and removed.There was no harm to the patient and the procedure was completed with another device.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation.A review of complaint history, instructions for use (ifu), quality control and specifications was conducted during the investigation.The device is shipped with an instruction for use (ifu) that describes the intended use, specific items are addressed such as: "for use in facilitating delivery of percutaneous catheters into the peripheral vasculature." "avoid manipulating or withdrawing the wire guide back through a metal needle or cannula.A sharp edge may scrape the coating or shear the wire guide." this risk is identified in the ifu.The complaint device was not returned; therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.Per the quality engineering risk assessment (qera) no further action is required.
 
Event or Problem Description
During a pad procedure, the wire tip separated while crossing the lesion.The tip remained in the patient but was able to be snared and removed.There was no harm to the patient and the procedure was completed with another device.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the non-conformance data revealed that none have been recorded on the device history record.Visual inspection of the returned device was conducted during the investigation.The device was returned with a small piece that had been separated with the tip in a slightly bent and curved unraveled appearance.Based on the appearance of this returned device, it was concluded that the tip was manipulated during the user technique.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
APPROACH CTO MICROWIRE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5744470
Report Number1820334-2016-00550
Device Sequence Number13466791
Product Code DXQ
UDI-Device Identifier00827002507937
UDI-Public(01)00827002507937(17)201217(10)6757587
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K081337
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCMW-14-300-25G
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/03/2016
Device Age4 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/08/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date06/23/2016
Supplement Report FDA Received Date08/30/2016
03/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;